Alert archive / South Carolina / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 3, 2000, 7:40 PM EDT for Saluda County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 7:40 PM EDT (23:40 UTC)
- Expired
- Sep 3, 2000, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saluda County, SC
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 032342 FFWCAE SCC081-040245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 740 PM EDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1045 PM EDT. * AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL 7 MILES WEST OF BATESBURG... OR ABOUT 3 MILES NORTH OF RIDGE SPRING...MOVING SOUTHEAST AT 25 MPH. * THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... RURAL SOUTHEASTERN SALUDA COUNTY AT 750 PM EDT SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN THE WARD AND RIDGE SPRING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3401 8170 3385 8180 3382 8166 3388 8158 " 3397 8153 JDB/CDL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:10 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Sep 3, 2:10 PM EDT, 5 hours 30 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-040550- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 210 PM EDT SUN SEP 3 2000 UPR LOW OVR SERN STATES BECMG MORE OF AN ELONGATED TROF AND SLOLY WKNG THRU THE PD. IN THE NXT 36 TO 48 HRS...HOWEVER...XPCT MORE SCTD TO OCNLY NUMEROUS SHWRS AND PSBL TSTMS TO DVLP ACRS THE CWA. VORTICITY ASSOCIATED WITH THE LOW PLUS PRECIP WATERS ARND 2 INCHES WL CONTRIBUTE TO LCLY HVY RAINFALL TONITE OVR PORTIONS OF THE CWA. ISOLD LOCATIONS MAY SEE CLOSE TO 2 INCHES PER HOURS WITH HEAVIER SHWRS AND STMS. LOCALIZED FLOODING PSBL BUT FCST RAINFALL AMTS STILL A BIT BLO FFG SO DO NOT PLAN ANY FFA ATTM. CDFNT CURRENTLY OVR NERN STATES WILL CONTINUE TO DROP SWRD...APPROACHING CWA BY LATE MON INTO ERLY TUE. MODELS HINTING AT SOME SORT OF A WDG SITN BY TUE INTO WED. STRENGTH OF WDG NOT KNOWN ATTM BUT PLAN TO LEAN A BIT MORE TOWARDS FAN FCST HIGHS FOR TUE. OTHERWISE GENL BLEND OF LCL SCHEMES AND GUIDANCE FOR TEMPS AND POPS LUKS REASONABLE. FOR THE EXTENDED PD...AMS BEGINS TO DRY OUT AS UPR RDG CURRENTLY CNTRD OVR SRN PLAINS BLDS INTO AREA. ATTM WL NOT MENTION PRECIP FOR THU AND FRI AS MRF GIVES POPS LESS THAN 10 PCT AND RELATIVELY LOW RHS FOR THE CWA. FCSTID = 22 CAE 71 85 72 76 / 70 60 50 50 AGS 70 85 71 76 / 70 60 50 50 SSC 70 85 72 76 / 70 60 50 50 OGB 70 86 72 76 / 70 60 50 50 .CAE... GA...NONE. SC...NONE. BC
In the hours before
Special weather statement, Sep 3, 3:00 PM EDT, 4 hours 40 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 300 PM EDT SUN SEP 3 2000 ...SCATTERED THUNDERSTORMS TONIGHT... A SURFACE TROUGH EXTENDING THROUGH THE AREA WILL HELP CAUSE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT. MOST OF THE THUNDERSTORMS WILL OCCUR BEFORE MIDNIGHT. EXPECT OCCASIONAL LIGHTNING...WIND GUSTS NEAR 20 MPH...AND HEAVY RAIN WITH THE THUNDERSTORMS. RAINFALL AMOUNTS AROUND 1 INCH ARE EXPECTED BUT A FEW INSTANCES OF AMOUNTS AROUND 3 INCHES COULD OCCUR. CURRENT DATA DOES NOT FAVOR DAMAGING WIND OR HAIL...BUT SOME FLOODING COULD OCCUR IN POOR DRAINAGE AREAS. NEVER ATTEMPT TO DRIVE ON A FLOODED ROAD. ON FOOT...KEEP AWAY FROM STORM DRAINS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:47 PM EDT | Flash Flood Warning | CAE | Fairfield, Richland | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.